MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RESCUENET; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION RESCUENET; SNARE, FLEXIBLE
Model Number DGN-538-5
Medical Device Problem Codes Use of Device Problem (1670); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a rescuenet retrieval net was to be used to place an endoscopy pill camera during an esophagogastroduodenoscopy procedure performed on (b)(6) 2022.During the procedure, the physician attempted to place a 26mm endoscopy pill camera using the rescuenet.The pill camera was placed in the rescuenet and the net was closed.While passing the scope and device with the enclosed pill camera through the bite block, the net tore and the pill cam was lost in the throat of the patient.There was difficulty retrieving the pill cam and the patient became at risk.The procedure was cancelled, and the patient went to surgery to have the pill cam removed.The patient was admitted to the hospital beyond the standard of care and has been discharged.No further information has been obtained despite good faith efforts.Note: the rescuenet was being used to place an endoscopy pill camera; however, the rescuenet retrieval net is indicated for use in endoscopic retrieval of foreign objects, food bolus, tissue fragments and excised tissue such as polyps.The device is not indicated to place endoscopy pill cameras.

Brand Name
RESCUENET
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16268092
Report Number3005099803-2023-00018
Device Sequence Number6390755
Product Code FDI
UDI-Device Identifier10840253107425
UDI-Public10840253107425
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K152580
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2025
Device Model NumberDGN-538-5
Device Catalogue NumberDGN-538-5
Device Lot Number0030369537
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2023
Initial Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown